Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 278542, 33 pages
http://dx.doi.org/10.1155/2012/278542
Research Article

Exact Asymptotic Expansion of Singular Solutions for the ( )-D Protter Problem

1Faculty of Technology, Narvik University College, Lodve Langes Gate 2, 8505 Narvik, Norway
2Faculty of Mathematics and Informatics, University of Sofia, 1164 Sofia, Bulgaria

Received 29 March 2012; Accepted 24 June 2012

Academic Editor: Valery Covachev

Copyright © 2012 Lubomir Dechevski et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. S. Morawetz, “Mixed equations and transonic flow,” Journal of Hyperbolic Differential Equations, vol. 1, no. 1, pp. 1–26, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. M. H. Protter, “New boundary value problems for the wave equation and equations of mixed type,” Journal of Rational Mechanics and Analysis, vol. 3, pp. 435–446, 1954. View at Google Scholar · View at Zentralblatt MATH
  3. P. D. Lax and R. S. Phillips, “Local boundary conditions for dissipative symmetric linear differential operators,” Communications on Pure and Applied Mathematics, vol. 13, pp. 427–455, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. M. H. Protter, “A boundary value problem for the wave equation and mean value problem,” Annals of Mathematics Studies, vol. 33, pp. 247–257, 1954. View at Google Scholar
  5. K.-C. Tong, “On a boundary-value problem for the wave equation,” Science Record, New Series, vol. 1, pp. 1–3, 1957. View at Google Scholar
  6. N. I. Popivanov and M. Schneider, “On M. H. Protter problems for the wave equation in 3,” Journal of Mathematical Analysis and Applications, vol. 194, no. 1, pp. 50–77, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. K. C. Khe, “Nontrivial solutions of some homogeneous boundary value problems for the multidimensional hyperbolic Euler-Poisson-Darboux equation in an unbounded domain,” Differential Equations, vol. 34, no. 1, pp. 139–142, 1998. View at Google Scholar
  8. P. R. Garabedian, “Partial differential equations with more than two independent variables in the complex domain,” vol. 9, pp. 241–271, 1960. View at Google Scholar · View at Zentralblatt MATH
  9. L. Hörmander, The Analysis of Linear Partial Differential Operators. III: Pseudo-Differential Operators (Grundlehren der Mathematischen Wissenschaften), vol. 274, Springer, Berlin, Germany, 1985.
  10. S. A. Aldashev, “Correctness of multidimensional Darboux problems for the wave equation,” Ukrainian Mathematical Journal, vol. 45, no. 9, pp. 1456–1464, 1993. View at Publisher · View at Google Scholar
  11. S. A. Aldashev, “Spectral Darboux-Protter problems for a class of multidimensional hyperbolic equations,” Ukrainian Mathematical Journal, vol. 55, no. 1, pp. 126–135, 2003. View at Publisher · View at Google Scholar
  12. D. E. Edmunds and N. I. Popivanov, “A nonlocal regularization of some over-determined boundary-value problems. I,” SIAM Journal on Mathematical Analysis, vol. 29, no. 1, pp. 85–105, 1998. View at Publisher · View at Google Scholar
  13. J. D. Jeon, K. C. Khe, J. H. Park, Y. H. Jeon, and J. B. Choi, “Protter's conjugate boundary value problems for the two-dimensional wave equation,” Journal of the Korean Mathematical Society, vol. 33, no. 4, pp. 857–863, 1996. View at Google Scholar · View at Zentralblatt MATH
  14. J. B. Choi and J. Y. Park, “On the conjugate Darboux-Protter problems for the two dimensional wave equations in the special case,” Journal of the Korean Mathematical Society, vol. 39, no. 5, pp. 681–692, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. N. Popivanov and T. Popov, “Exact behavior of singularities of Protter's problem for the 3D wave equation,” in Inclusion Methods for Nonlinear Problems with Applications in Engineering, Economics and Physics, J. Herzberger, Ed., vol. 16 of Computing Supplementa, pp. 213–236, 2002. View at Google Scholar
  16. N. Popivanov and T. Popov, “Singular solutions of Protter's problem for the 3+1-D wave equation,” Integral Transforms and Special Functions, vol. 15, no. 1, pp. 73–91, 2004. View at Publisher · View at Google Scholar
  17. A. B. Bazarbekov and A. B. Bazarbekov, “Goursat and Darboux problems for the two-dimensional wave equation. I,” Differential Equations, vol. 30, no. 5, pp. 741–748, 1994. View at Google Scholar · View at Zentralblatt MATH
  18. A. B. Bazarbekov and A. B. Bazarbekov, “The Goursat and the Darboux problems for the three-dimensional wave equation,” Differential Equations, vol. 38, no. 5, pp. 695–701, 2002. View at Publisher · View at Google Scholar
  19. S. A. Aldashev, “A criterion for the existence of eigenfunctions of the Darboux-Protter spectral problem for degenerating multidimensional hyperbolic equations,” Differential Equations, vol. 41, no. 6, pp. 833–839, 2005. View at Publisher · View at Google Scholar
  20. G. Aldashev and S. A. Aldashev, “The inverse problem for a general class of multidimensional hyperbolic equations,” Mathematical Problems in Engineering, vol. 2012, Article ID 891078, 11 pages, 2012. View at Google Scholar
  21. A. K. Aziz and M. Schneider, “Frankl-Morawetz problem in 3,” SIAM Journal on Mathematical Analysis, vol. 10, no. 5, pp. 913–921, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. A. V. Bitsadze, Some Classes of Partial Differential Equations, vol. 4 of Advanced Studies in Contemporary Mathematics, Gordon and Breach Science Publishers, New York, NY, USA, 1988.
  23. J. Gvazava and S. Kharibegashvili, “To the theory of boundary value problems for hyperbolic type equations and systems,” Differential Equations in Mathematical Physics, vol. 12, pp. 68–75, 1997. View at Google Scholar · View at Zentralblatt MATH
  24. G. D. Karatoprakliev, “Uniqueness of solutions of certain boundary-value problems for equations of mixed type and hyperbolic equations in space,” Differential Equation, vol. 18, pp. 49–53, 1982. View at Google Scholar
  25. S. Kharibegashvili, “On the solvability of a spatial problem of Darboux type for the wave equation,” Georgian Mathematical Journal, vol. 2, no. 4, pp. 385–394, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. D. Lupo, K. R. Payne, and N. I. Popivanov, “Nonexistence of nontrivial solutions for supercritical equations of mixed elliptic-hyperbolic type,” in Contributions to Nonlinear Analysis, vol. 66 of Progress in Nonlinear Differential Equations and Their Applications, pp. 371–390, Birkhäuser, Basel, Switzerland, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. D. Lupo, C. S. Morawetz, and K. R. Payne, “On closed boundary value problems for equations of mixed elliptic-hyperbolic type,” Communications on Pure and Applied Mathematics, vol. 60, no. 9, pp. 1319–1348, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. T. H. Otway, “Energy inequalities for a model of wave propagation in cold plasma,” Publicacions Matemàtiques, vol. 52, no. 1, pp. 195–234, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. M. K. Grammatikopoulos, N. I. Popivanov, and T. P. Popov, “New singular solutions of Protter's problem for the 3D wave equation,” Abstract and Applied Analysis, vol. 2004, no. 4, pp. 315–335, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. N. Popivanov, T. Popov, and R. Scherer, “Asymptotic expansions of singular solutions for (3+1)-D Protter problems,” Journal of Mathematical Analysis and Applications, vol. 331, no. 2, pp. 1093–1112, 2007. View at Publisher · View at Google Scholar
  31. M. K. Grammatikopoulos, T. D. Hristov, and N. I. Popivanov, “Singular solutions to Protter's problem for the 3D wave equation involving lower order terms,” Electronic Journal of Differential Equations, vol. 2003, no. 3, pp. 1–31, 2003. View at Google Scholar
  32. N. Popivanov, T. Popov, and R. Scherer, “Semi-Fredholm solvability or exponential growth for (3+1)-D Protter problems,” Comptes Rendus de l'Academie Bulgare des Sciences, vol. 63, no. 7, pp. 953–960, 2010. View at Google Scholar
  33. N. Popivanov, T. Popov, and R. Scherer, “Protter-Morawetz multidimensional problems,” Proceedings of the Steklov Institute of Mathematics, vol. 278, pp. 179–198, 2012. View at Google Scholar
  34. A. Erd'elyi, W. Magnus, F. Oberhettinger, and F. Tricomi, Higher Transcendental Functions, vol. 1, McGraw-Hill, New York, NY, USA, 1953.
  35. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and applications, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993.
  36. E. T. Copson, “On the Riemann-Green function,” Journal of Rational Mechanics and Analysis, vol. 1, pp. 324–348, 1958. View at Google Scholar · View at Zentralblatt MATH